MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was not returned.Photos were provided.One photo displayed the end of the carton with product information.Two identical photos displayed the same non-company viscoelastic.Another photo displayed the back of a company cartridge pouch with product information and the back of the lens carton.The lens was not shown in any of the provided photos.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified lens and cartridge combination was used.An unspecified "company" handpiece was used.The viscoelastic was clarified and identified by the provided photos.A noncompany nonqualified viscoelastic was used.The sample was not returned.Photos were provided only of the lens carton, cartridge pouch, and noncompany viscoelastic pouches.The root cause for the reported complaint was most likely related to a failure to follow the ifu.A non-qualified viscoelastic was used.The ifu instructs: company foldable iols are qualified for use with company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Information was provided that the company lens 21.0 diopter was removed and exchanged for a same lens of the same diopter.Please be aware that there is currently a ban on the export of medical devices from the russian federation.The file will be reopened if the sample becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported during intraocular lens (iol) implant procedure, the torn of iol was found.Additional information has been received stating the haptic detachment had occurred while the lens was passing through the cartridge.Surgeon had to cut it and explant the lens from the eye and implanted the same iol of same diopter in the eye completed surgery on same day.Patient's current condition was satisfactory with no patient harm.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20554587
Report Number1119421-2024-02112
Device Sequence Number8996467
Product Code HQL
UDI-Device Identifier00380652555821
UDI-Public(01)00380652555821(17)281007(11)231010(10)15731396
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.210
Device Lot Number15731396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/29/2024
Date Device Manufactured10/10/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE C.; MONARCH IOL INJECTOR,; NON-COMPANY OVD.
Patient SexUnknown